Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Extensions of proximity functions

Author: Don A. Mattson
Journal: Proc. Amer. Math. Soc. 26 (1970), 347-351
MSC: Primary 54.30
MathSciNet review: 0264631
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ {P^ \ast }(X)$ be the algebra of bounded, real-valued proximity functions on a proximity space $ (X,\delta )$, where $ X$ is a dense subspace of a topological space $ T$. In this paper we obtain several conditions which are equivalent to the following property: every member of $ {P^ \ast }(X)$ has a continuous extension to $ T$. Examples concerning these results are included, one of which shows that this extension property is distinct from $ {C^ \ast }$-embedding.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 54.30

Retrieve articles in all journals with MSC: 54.30

Additional Information

Keywords: Proximity space, $ p$-subspaces, algebras of bounded realvalued proximity functions, Smirnov compactification, $ {C^ \ast }$-embedding, round filters, gauges, continuous extension of functions, Stone-Čech compactification
Article copyright: © Copyright 1970 American Mathematical Society

American Mathematical Society